MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 15 CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO. 15 CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO. 15 CARBON STERILE BLADES
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following response was sent to the customer, "thank you for informing us of your customer complaint where a carbon sterile sm15 blade has broken during a septoplasty procedure.As this complaint falls into the category of an adverse incident, it must be reported to the relevant competent authorities.Reading through the complaint report, no sample is available available for us to test.Without having the blade in question returned or sample blades from the same lot number, we are unable to test the heat treatment hardness on our calibrated hardness testing machine to ensure the blade has been manufactured to our in-house tolerances and the surgical blade standard bs 2982.Using the above lot number, we have been able to check our in-process records and we have no problems recorded that could assist us with this broken blade.To the best of our knowledge, we have received no further customer complaints of this nature of which (b)(4) carbon sterile sm15 blades were produced and sold on this lot number.We hope you will understand that it is difficult for us to comment further on how this blade broke during a septoplasty procedure, the only explanation we can offer is if the blade was in or around the cartilage and bone and excessive twisting or lateral pressure was applied this could have contributed to the blade breaking.If the blade in question or sample blades do become available and returned, we will be able to perform a full investigation and issue you with a follow-up report.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish how this carbon sterile sm15 broke during use as we have not received the blade in question or sample blades from the same lot number to test.No corrective action is required as we have been unable to establish the root cause due to us not receiving any sample blades to test.No preventive action is required as we have been unable to establish the root cause due to us not receiving any sample blades to test.".
 
Event or Problem Description
The following description of the incident was provided by the healthcare facility, "blade #15 was broken during use.No patient or staff injury.No other details and happened once only".No remedial actions were stated by the healthcare facility, although it was stated that there was "no patient injury or staff injury", and that it "only happened once".

Brand Name
SWANN-MORTON NO. 15 CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key19355304
Report Number9611194-2024-00009
Device Sequence Number7510092
Product Code GES
UDI-Device Identifier05033955002053
UDI-Public05033955002053
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 15 CARBON STERILE BLADES
Device Catalogue Number0205
Device Lot Number4912310
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown